`a`
Communications on Pure and Applied Analysis (CPAA)
 

Least energy solutions for an elliptic problem involving sublinear term and peaking phenomenon

Pages: 2411 - 2429, Volume 14, Issue 6, November 2015      doi:10.3934/cpaa.2015.14.2411

 
       Abstract        References        Full Text (484.6K)       Related Articles       

Qiuping Lu - School of Mathematical Science, Yangzhou University, Yangzhou 225002, China, China (email)
Zhi Ling - School of Mathematical Science, Yangzhou University, Yangzhou 225002, China, China (email)

Abstract: For a general elliptic problem $-\triangle{u} = g(u)$ in $R^N$ with $N \ge 3$, we show that all solutions have compact support and there exists a least energy solution, which is radially symmetric and decreases with respect to $|x| = r$. With this result we study a singularly perturbed elliptic problem $ -\epsilon^{2} \triangle{u} + |u|^{q-1}u = \lambda u + f(u)$ in a bounded domain $\Omega$ with $0 < q < 1 $, $\lambda \ge 0$ and $ u \in H^1_0(\Omega) $. For any $y \in \Omega$, we show that there exists a least energy solution $u_{\epsilon}$, which concentrates around this point $y$ as $\epsilon \to 0$. Conversely when $\epsilon $ is small, the boundary of the set $\{ x \in \Omega | u_{\epsilon}(x)>0 \}$ is a free boundary, where $u_{\epsilon}$ is any nonnegative least energy solution.

Keywords:  Semilinear elliptic equation, least energy solution, sublinear, singular perturbation.
Mathematics Subject Classification:  Primary: 35J20, 35J60; Secondary: 58E05.

Received: March 2015;      Revised: July 2015;      Available Online: September 2015.

 References